Volume 6, Issue 2 (2020)                   Pharm Biomed Res 2020, 6(2): 169-172 | Back to browse issues page


XML Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Hosseini H, Zamani N, Ahmadi A. Diplopia Caused by Aripiprazole in a Depressed Patient With Healthy Eyes. Pharm Biomed Res 2020; 6 (2) :169-172
URL: http://pbr.mazums.ac.ir/article-1-299-en.html
1- Psychiatry and Behavioral Sciences Research Center, Addiction Institute, Mazandaran University of Medical Sciences, Sari, Iran.
2- Student Research Committee, Faculty of Pharmacy, Mazandaran University of Medical Sciences, Sari, Iran.
3- Pharmaceutical Sciences Research Center, Faculty of Pharmacy, Mazandaran University of Medical Sciences, Sari, Iran.
Abstract:   (2219 Views)
Background:  Diplopia, or double vision, is a common ophthalmologic complaint with many underlying causes, ocular and neurological. Aripiprazole has been reported to have fewer adverse effects and better efficacy than other atypical antipsychotics. Although ocular side effects of aripiprazole are not remarkable, two cases of diplopia associated with aripiprazole have been reported in the literature.
Objectives: Herein, we report the third case of diplopia, after the aripiprazole prescription in a woman with depressive disorder.
Case Presentation: A 37-year-old woman was brought to our clinic with symptoms of sleep loss, displeasure, auditory hallucination, and pessimistic thoughts. After a clinical interview, the patient was diagnosed with depression with psychotic features according to the Diagnostic and Statistical Manual (DSM-V) of mental disorders. She underwent treatment with 15 mg/d aripiprazole and 20 mg/d fluoxetine. Her symptoms reduced after three months as indicated by the visual analog scale. However, the patient returned to the clinic and complained of double vision. Neither neurological nor ophthalmological problems were observed following examinations by specialists. When the dose of the drug decreased and eventually discontinued, diplopia disappeared over 24 hours.
Conclusion: Since the patient had no history of diplopia and two cases of diplopia associated with aripiprazole were previously reported in the literature, we expected that the diplopia was related to the recently prescribed aripiprazole treatment. Physicians should be aware of the possible risk of diplopia-induced by aripiprazole and recommend patients discontinuing the drug immediately if complications have occurred.
Full-Text [PDF 376 kb]   (1167 Downloads) |   |   Full-Text (HTML)  (1290 Views)  
Type of Study: case report | Subject: Clinical Pharmacy

Add your comments about this article : Your username or Email:
CAPTCHA

Rights and permissions
Creative Commons License This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.

© 2024 CC BY-NC 4.0 | Pharmaceutical and Biomedical Research

Designed & Developed by : Yektaweb